This forum has been closed for comments. You can still search archived messages.
Visit the Non-Dystrophic Myotonias Facebook Group
Hey Connie, sorry to hear you're in the same boat. I guess from trying to put all this info together from this forum, there's way to many gaps in order for anyone to put a finger on why we feel pain. Jan and Lois come as close to or closer to figuring this all out than any doc I've seen.With the current economic climate, they're probably going to cut what little funding there was for MC. I'll agree that Ibuprofen cuts the pain just enough to sleep most of the night. The pain is aging me I'm afraid.
This is the place to find out everything you ever wanted to know about MC. Jan is the expert. Between her and Lois, they can figure out how to help. I also have alot of pain with my MC as I am getting older. It became critical when I was on a cholesterol drug called lovastatin. After I switched to another drug, Zetia, I felt much better. Now I am trying vytorin, because of high blood pressure, too. Also, the cold weather is unbearable for me. I hope you feel better soon!
I am in the same situation..I am in constant pain and only getting worse..my having MC has only made getting help worse..ever since they made the diagnosis that is all they see..I did not need a name for that after all I had had that all my life I will say though it was nice to finnally have a name for it and understand it..but it sure doesn't explain what I am feeling now..but try and tell a doctor that..and having a HMO health plan doesn't help..I try to ask the Doctor's to please explain and they just look at me like I am crazy..and say things like "well we really don't know" or "maybe you are just noticing more now". Sometimes I just want to scream.
Thanks for all the input. I am on a cholesterol med., also on thyroid med., and zoloft. Oh yeah, birth control also. I don't think that has any side effects. My neurologist tried the mexilitene last summer. I thought I had a stroke!! My right side was useless. My hand writing hasn't been the same since. My speech was even affected. I sounded drunk. I tried dilanten ( I'm sure my spelling is off with the meds....sorry) years ago and it worked great but I was allergic to it. I read that it has alot of bad side effects so I'm glad I couldn't take it.
Any way, I'll just keep plugging along and take it day by day. Thanks again
The thyroid should be fine and so should Zoloft, but I would check to be sure your cholesterol medication isn't a statin drug. They are strongly contraindicated and in fact will often cause myotonia in a "normal" person.
I believe one of the reasons that many of us seem to have a sudden downturn around midlife is the widespread use of statins. Of course it just gets blamed on the MC.